Nebraska, 2018

Tornadoes and Hail in Nebraska, June 30, 2018

June 30, 2018 · NWS GID · 28 events in 9 counties and zones

Especially for counties south of Interstate 80 in South Central Nebraska, June finished with an active Saturday afternoon and evening of severe storms. Things started off with two discrete supercells featuring intense, crop-damaging hail and a few brief tornadoes, followed a few hours later by a larger-scale squall line/linear mesoscale convective system (MCS) that yielded sporadic damaging…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.4 million
Crop damage
$29 million
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Especially for counties south of Interstate 80 in South Central Nebraska, June finished with an active Saturday afternoon and evening of severe storms. Things started off with two discrete supercells featuring intense, crop-damaging hail and a few brief tornadoes, followed a few hours later by a larger-scale squall line/linear mesoscale convective system (MCS) that yielded sporadic damaging winds and torrential rainfall. The two confirmed EF-0 tornadoes were spawned by the eastern supercell in southeastern Phelps County around 4 p.m. CDT and inflicted no evident damage. As for large hail, both supercells produced at least golf ball size stones, including reports from the Arapahoe, Loomis and Axtell and Minden areas. However, the western storm also featured a report of baseball size hail three miles southeast of Loomis (see below for more details regarding resultant crop damage). Turning to damaging winds, the aforementioned pair of supercells yielded a handful of measured and estimated reports, including 80 MPH near Axtell (measured by a storm spotter). A bit later and farther east, an evolving cluster of multicell storms with estimated 80 MPH winds brought isolated wind damage to a few rural residences in far eastern Clay County, including: destroyed carports and hog sheds, and a partially-removed garage roof. Later in the evening, the more expansive MCS that swept across all of South Central Nebraska from west-to-east yielded mostly sub-severe gusts of 45-55 MPH. However, a handful of severe-criteria gusts of at least 60-65 MPH occurred in both far western areas (near Cambridge) and also far eastern areas (Fillmore/Thayer counties). In the eastern area, a camper blew over near Hebron and a large tree fell on a home in Milligan.

When all was said and done, the overall-biggest severe weather impact from the day was likely the localized-but-extensive crop damage caused by the initial pair of supercells in the southwestern quadrant of South Central Nebraska. The western supercell, which tracked from north central Furnas County to central Phelps County mainly between 2:30-4:30 p.m. CDT was particularly impactful, as satellite imagery in the following days revealed a roughly 2-3 mile wide by 15+ mile long swath of near-complete crop destruction. While not the main story, locally heavy rainfall and mainly minor/short-term flooding also occurred, with large portions of several counties receiving at least 1.50, much of which fell in a short time. The overall-heaviest rain into the 3-4range concentrated in two main zones: 1) parts of northern Furnas/southeastern Gosper and western Phelps counties, including 3.21 at Loomis...2) much of York, eastern Hamilton and southern Polk counties, including 4.09 near York and 3.26 near Stromsburg. In all three Tri Cities, the evening squall line produced brief-but-intense rainfall that prompted short-term street flooding, with reports of stalled vehicles in Kearney and the closure of the Burlington Avenue underpass in downtown Hastings.

Taking a closer look at the timing and evolution of convection, things got underway between 2-3 p.m. CDT as severe storms rapidly fired up over northern Furnas and Harlan counties. During the following few hours, these storms organized into the aforementioned pair of noteworthy classic supercells, with the western one eventually dissipating over Phelps County, while the eastern one marched across Kearney County and into western Adams County before weakening and merging into newly-developing multicell storms to its south and east. Between 5:30-7:30 p.m. CDT the main focus turned to a cluster of strong-to-severe multicells that expanded across eastern portions of the area, yielding mainly heavy rain and small hail, but also the eastern Clay County wind damage. As these storms exited stage right into eastern Nebraska, nearly all of South Central Nebraska had roughly an hour of storm-free conditions before attention turned back to the west as the leading edge of the north-south oriented squall line entered Dawson/Gosper/Furnas counties between 8:30-9:30 p.m. CDT. Over the next 2-3 hours, this mostly (but not entirely) sub-severe MCS swept through the remainder of the area, with the leading edge of strongest winds/heaviest rain exiting into eastern Nebraska shortly after midnight CDT.

Finishing with a look at the meteorological background and starting with the mid-upper levels, this was a fairly evident severe weather setup as a semi-potent shortwave trough (by early-summer standards) tracked from Wyoming into western Nebraska during the afternoon-evening. At the surface, a well-defined, west-southwest to east-northeast oriented frontal boundary stretched from northwest Kansas to southeast Nebraska throughout the day, with most of the local area residing just to its north in an environment characterized by easterly breezes, high temperatures in the 80s F and plentiful low-level moisture with dewpoints between the mid-60s and low-70s F. Deep-layer wind shear averaged around 40 knots throughout the event, with mixed-layer CAPE peaking 2000-3000 J/kg during the afternoon. While the late-afternoon and evening storms were well-anticipated, if anything was a bit of a forecast surprise it was the early formation of the pair of intense supercells, which could have posed a more dire tornado threat had they tracked directly along the surface front instead of generally 10-20 miles north of it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 30, 11:26 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 30, 11:26 AM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1226 PM CDT Sat Jun 30 2018

.SYNOPSIS...
Issued at 355 AM CDT Sat Jun 30 2018

The cold front bisects Nebraska from southwest to northeast this
morning. Convection developed along the dryline in western Kansas
Friday evening and did approach the southwest portions of the
forecast area, but the outflow got out ahead of it and it quickly
dissipated. Believe a weak heat burst was observed at KLXN
between 12:30 and 1 AM as thunderstorms dissipated, temp jumped a
few degrees and dewpoint dropped about 10 degrees with breezy
winds. At the same time, convection developed as the front
interacted with the low level jet in central and northern
Nebraska. This activity became widespread with a few storms
beginning in Nance county before moving north out of the area. As
of this issuance the cold front is sinking southward to the I-80
corridor where a few thunderstorms have developed over southwest
portions of the area.

&&

.UPDATE...
Issued at 628 AM CDT Sat Jun 30 2018

The cold front has surged a bit further south than originally
anticipated, but still think that it will drift back to the north
during the morning and early afternoon hours. Did not make any big
changes to the forecast other than to update current trends. Where
the front ends up continues to be the main question of the day.

&&

.SHORT TERM...(Today and tonight)
Issued at 355 AM CDT Sat Jun 30 2018

The main concern today and tonight is the cold front passage and
associated thunderstorms. There are a few concerns with todays
forecast. 1. Where the front ends up this morning and much of the
day, 2. Temperatures due to frontal placement and 3.
Thunderstorms.

1. As mentioned above, as of this issuance the cold front has
sunk southward towards the I-80 corridor. The main question for
today is how will convective outflow impact the frontal location
and then will the front retreat back to the north later this
morning/early afternoon, as many of the models suggest, or will
it stay further south. The guidance is in better agreement and
think the front will lift back to the north slightly with much of
the area south of I-80 remaining in the warm sector through much
of the day, but it could be even slightly further north of that.

2. The location of the front will have significant impacts for the
daytime high temperature over western sections of the area.
Because I think the front will be further to the north/west, have
increased temperatures across much of south central Nebraska. Have
increased the high at the tri-cities about 5 degrees. The NAM is
even warmer, but confidence isn't high we'll get that warm (upper
90s to 100s in many locations across south central Nebraska). The
front will provide a sharp gradient in temps and will need to be
monitored throughout the day.

3. Still be believe strong to severe thunderstorms are possible
across the area, along and south of the cold front. SPC has lifted
the Slight Risk further to the west slightly. The enhanced risk
remains off to the east. The NAM and GFS are slow to develop
convection along the front, delaying it until the late
evening/overnight hours. Think the late afternoon/evening hours
are not out of the question for thunderstorm development along and
ahead of the front. The 6-7z RAP/HRRR runs hint at the
thunderstorm development between 20-21z, near I-80 and think this
is a good possibility. Instability will be plentiful with around
30kts shear. The main severe threats will be damaging winds and
hail, but along the front over eastern sections of the area, a
tornado or two cannot be ruled out.

Tonight:
The front will make its push to the southeast as the upper level
disturbance moves moves into the Nebraska Panhandle. Convection
is expected to impact the area through a part of the overnight
hours before moving off to the southeast. Overnight lows will be
in the 60s for much of the area.

.LONG TERM...(Sunday through Friday)
Issued at 355 AM CDT Sat Jun 30 2018

Sunday:
Surface high pressure will slide overhead during the day, keeping
winds light and temperatures are expected to be in the low 80s.

Monday - Friday:
Zonal flow will become southwesterly as upper level high pressure
retrogrades back to the west and builds in across the heart of the
country. High temperatures will quickly return to the 90s by
Monday and persist throughout the work week. Heat index values
will reach into the upper 90s and into the low 100s for mid-week.
It will be hot and humid for the Forth of July Holiday. There are
a few chances for thunderstorms during the week as small
disturbances move over the ridge. Right now, think much of the
area will remain dry throughout the week.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday)
Issued at 1224 PM CDT Sat Jun 30 2018

The MVFR ceilings should be relatively short lived and there could
be a little clearing during the afternoon, just enough to get more
thunderstorm development for later this afternoon and into the
evening. The thunderstorms should move out of the area late
tonight and clearing is expected behind the thunderstorms as a
surface high builds into the area.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.
&&

UPDATE...Billings Wright
SYNOPSIS...Billings Wright
SHORT TERM...Billings Wright
LONG TERM...Billings Wright
AVIATION...JCB
Hazardous weather outlook, Jun 30, 3:23 AM CST, 10 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
423 AM CDT Sat Jun 30 2018

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
011200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
423 AM CDT Sat Jun 30 2018

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

Thunderstorms are possible throughout the day today. This morning,
there may be some thunderstorms mainly for south central Nebraska.
Gusty winds may be present with this activity. This afternoon and
evening thunderstorms are expected to develop along the cold front
across south central Nebraska and move southeast as the front
moves southeast into northeast Kansas. Strong to severe
thunderstorms are possible with this activity with gusty winds to
60 mph and hail to golf-ball size. While is not the main concern,
a tornado or two are not out of the question along the front,
especially over eastern sections of south central Nebraska.
Additionally locally heavy rainfall could cause some localized
flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There are additional chances for thunderstorms Monday night into
Tuesday, and scattered chances again Thursday and Friday.

Heat will be on the increase again next week, with afternoon and
early evening heat index values reaching 100 degrees in parts of
the area Tuesday through Thursday, including Independence Day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected, but any possible reports of
hail or damaging winds would be appreciated.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Billings Wright

In the hours before

Special weather statement, Jun 30, 1:38 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Hastings NE
238 PM CDT SAT JUN 30 2018

NEZ072-082-302015-
Gosper NE-Furnas NE-
238 PM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOSPER AND
NORTHEASTERN FURNAS COUNTIES UNTIL 315 PM CDT...

At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arapahoe, or 28 miles southwest of Holdrege, moving north at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Arapahoe and Edison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Hastings.

&&

LAT...LON 4056 9992 4050 9964 4039 9964 4017 9977
      4022 10000
TIME...MOT...LOC 1938Z 197DEG 21KT 4027 9986

ADP
Special weather statement, Jun 30, 1:39 PM CST, 1 minute before
Special Weather Statement
National Weather Service Hastings NE
239 PM CDT SAT JUN 30 2018

NEZ073-083-302030-
Phelps NE-Harlan NE-
239 PM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PHELPS AND
NORTHEASTERN HARLAN COUNTIES UNTIL 330 PM CDT...

At 239 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ragan, or 8 miles south of Holdrege, moving north at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Holdrege, Funk, Atlanta and Ragan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Hastings.

&&

LAT...LON 4058 9949 4056 9918 4037 9918 4022 9927
      4027 9949
TIME...MOT...LOC 1939Z 193DEG 16KT 4032 9936

ADP

The radar

The Grand Island radar (KUEX), 124 km away, was scanning. The volume nearest the first event began at 19:41 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 11 hail, 2 tornado. Local standard time, as filed.

Hail, Furnas

When
June 30, 1:40 PM CST to 1:46 PM CST
Where
Furnas County, 2.76 mi S of Arapahoe
Measured
1.75 in hail
Property damage
$25,000
Crop damage
$1.0 million
Reported by
Public
Coordinates
40.260, -99.900

Hail began with one inch diameter and grew to golf ball size.

Hail, Furnas

When
June 30, 1:53 PM CST to 2:13 PM CST
Where
Furnas County, Arapahoe
Measured
1.75 in hail
Property damage
$750,000
Crop damage
$3.0 million
Reported by
Fire Department/Rescue
Coordinates
40.300, -99.900

Quarter to golf ball size hail fell for approximately 20 minutes. Heavy damage occurred from large hail. Several vehicles were damaged that included busted out windows. There was also damage to homes with substantial holes to siding. The crops south of town sustained a large amount of damage as well.

Thunderstorm Wind, Furnas

When
June 30, 1:56 PM CST
Where
Furnas County, 2.76 mi S of Arapahoe
Measured
57 kt (66 mph) measured gust
Reported by
Public
Coordinates
40.260, -99.900

Thunderstorm Wind, Furnas

When
June 30, 1:56 PM CST
Where
Furnas County, 2.76 mi S of Arapahoe
Measured
57 kt (66 mph) estimated gust
Reported by
Public
Coordinates
40.260, -99.900

An anemometer recorded a wind gust of 66 mph.

Thunderstorm Wind, Furnas

When
June 30, 2:06 PM CST
Where
Furnas County, 0.69 mi N of Arapahoe
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
40.310, -99.900

Three to four inch diameter tree branches were down, along with several street signs in downtown Arapahoe. Some street flooding occurred at the intersection of Highway 6 and 34.

Tornado, Phelps

When
June 30, 2:40 PM CST
Where
Phelps County, 4.51 mi SSW of Sacramento
Rating
EF0
Path length
0.01 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
40.362, -99.311

A brief touch down of a tornado occurred with maximum wind speeds of 65 mph.

Hail, Phelps

When
June 30, 2:44 PM CST
Where
Phelps County, 2.95 mi SW of Sacramento
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
40.390, -99.310

Hail, Gosper

When
June 30, 2:45 PM CST to 3:05 PM CST
Where
Gosper County, 12.61 mi S of Smithfield to 13.13 mi SSE of Smithfield
Measured
2.75 in hail
Property damage
$250,000
Crop damage
$4.0 million
Reported by
NWS Storm Survey
Coordinates
40.400, -99.690

Satellite imagery reveals a swath of what was presumably at least golf ball size hail and likely up to baseball size hail that stretched from extreme southeastern Gosper County to central Phelps County on the afternoon of June 30th. The path was about 2 to 3 miles wide.

Hail, Phelps

When
June 30, 3:00 PM CST to 3:45 PM CST
Where
Phelps County, 8.39 mi SW of Loomis to 4.28 mi NNW of Holdrege
Measured
2.75 in hail
Property damage
$1.0 million
Crop damage
$20 million
Reported by
NWS Storm Survey
Coordinates
40.400, -99.640

Satellite imagery reveals a swath of golf ball size to isolated baseball size hail that stretched from extreme southeastern Gosper County to central Phelps County on the afternoon of June 30th. The path was about 2 to 3 miles wide. Within this swath, law enforcement reported baseball size hail 3 miles southeast of Loomis at 3:12 p.m. CST.

Tornado, Phelps

When
June 30, 3:02 PM CST to 3:03 PM CST
Where
Phelps County, 3.33 mi ESE of Sacramento to 3.58 mi ESE of Sacramento
Rating
EF0
Path length
0.45 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
40.400, -99.213

An EF0 with a maximum wind speed of 65 mph occurred.

Thunderstorm Wind, Phelps

When
June 30, 3:17 PM CST
Where
Phelps County, 2.81 mi S of Loomis
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.440, -99.530

Severe wind was estimated by a trained spotter.

Hail, Kearney

When
June 30, 3:19 PM CST
Where
Kearney County, 2.14 mi SSW of Axtell
Measured
1.75 in hail
Property damage
$50,000
Crop damage
$350,000
Reported by
Trained Spotter
Coordinates
40.450, -99.130

Thunderstorm Wind, Kearney

When
June 30, 3:27 PM CST
Where
Kearney County, 2.21 mi WSW of Axtell
Measured
70 kt (81 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.470, -99.160

Wind gust was measured on a portable anemometer.

Hail, Kearney

When
June 30, 3:53 PM CST
Where
Kearney County, 4.65 mi SSE of Axtell
Measured
1.75 in hail
Property damage
$50,000
Crop damage
$350,000
Reported by
Public
Coordinates
40.420, -99.080

Hail, Kearney

When
June 30, 4:06 PM CST
Where
Kearney County, 2.96 mi SSE of Minden
Measured
1.75 in hail
Property damage
$50,000
Crop damage
$350,000
Reported by
Trained Spotter
Coordinates
40.460, -98.930

Thunderstorm Wind, Kearney

When
June 30, 4:24 PM CST
Where
Kearney County, 1.38 mi N of Norman
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
40.500, -98.780

Hail, Clay

When
June 30, 4:55 PM CST
Where
Clay County, 7.15 mi WNW of Deweese
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.380, -98.260

Hail, Clay

When
June 30, 5:15 PM CST to 5:23 PM CST
Where
Clay County, Deweese to 4.31 mi W of Edgar
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
40.350, -98.130

Nickel size hail fell along a swath from Deweese to Highway 14.

Thunderstorm Wind, Clay

When
June 30, 5:30 PM CST
Where
Clay County, 6.24 mi N of Ong
Measured
70 kt (81 mph) estimated gust
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
40.490, -97.880

Damage occurred to a few homesteads about eight to nine miles south and about one mile west of Sutton. Two carports were destroyed, with one being blown out into a neighbor's field. Two hog sheds were badly damaged at another location. One home sustained roof damage. The roof of the garage was severely damaged and at least partially removed. Part of the roof was damaged where it met the garage and allowed heavy rain into the home. The observer noted that things were all blown in the same direction, indicating straight-line wind.

Hail, York

When
June 30, 5:44 PM CST
Where
York County, 0.52 mi W of Henderson
Measured
0.75 in hail
Reported by
Public
Coordinates
40.780, -97.810

Report was via Facebook.

Thunderstorm Wind, Nuckolls

When
June 30, 5:45 PM CST
Where
Nuckolls County, 5.63 mi N of Oak
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.310, -97.870

Three inch diameter healthy tree limbs were down on Highway 4.

Thunderstorm Wind, Furnas

When
June 30, 8:20 PM CST
Where
Furnas County, 3.24 mi ENE of Cambridge
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.290, -100.110

Thunderstorm Wind, Fillmore

When
June 30, 11:00 PM CST
Where
Fillmore County, 3.61 mi SSW of Geneva
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.480, -97.600

A 60 mph wind gust was recorded three miles south of Geneva.

Thunderstorm Wind, Fillmore

When
June 30, 11:03 PM CST
Where
Fillmore County, 3.81 mi NW of Fairmont
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.670, -97.620

A 58 mph thunderstorm wind gust was recorded three miles northwest of Fairmont.

Thunderstorm Wind, Thayer

When
June 30, 11:05 PM CST
Where
Thayer County, Hebron Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
40.150, -97.580

A 59 mph wind gust was measured at the Hebron Airport.

Thunderstorm Wind, Thayer

When
June 30, 11:06 PM CST
Where
Thayer County, 0.53 mi ESE of Hebron Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.148, -97.570

A camper was blown over at the junction of Highways 136 and 81, southeast of Hebron.

Thunderstorm Wind, Fillmore

When
June 30, 11:07 PM CST
Where
Fillmore County, 0.52 mi E of Fairmont
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
40.630, -97.560

A 62 mph thunderstorm wind gust was recorded one mile east southeast of Fairmont.

Thunderstorm Wind, Fillmore

When
June 30, 11:10 PM CST
Where
Fillmore County, Milligan
Measured
56 kt (64 mph) estimated gust
Property damage
$35,000
Reported by
Social Media
Coordinates
40.500, -97.380

A social media photo featured a large tree that fell on a home, causing roof damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2018Every state in 2018This day in weather historyThe tornado archive for Nebraska, 2018Warnings in Nebraska, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 770398, 770415, 770428, 771073, 770425, 770394, 771040, 770376, 758798, 770385, 770429, 770417, 770430, 770418, 770419, 770431, 770420, 770423, 770426, 770422, 770427, 770432, 771082, 771092, 771086, 771096, 771094, 771570.